Alert archive / Idaho / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 5, NWS Pocatello, ID

May 17, 2000Lincoln County, Idaho

NWS Pocatello, ID issued this severe thunderstorm warning at May 17, 2000, 6:01 PM MDT for Lincoln County, Idaho. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 17, 2000, 6:01 PM MDT (00:01 UTC)
Expired
May 17, 2000, 6:50 PM MDT
In force
49 min
Issued by
NWS Pocatello, ID
Area
Whole counties

County Lincoln County, ID

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 0.0 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2000-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 46 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2000-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
46 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
2195 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

425 
WUUS55 KPIH 180001
SVRPIH
IDC063-180050-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
601 PM MDT WED MAY 17 2000

THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME SOUTHERN BLAINE COUNTY IN SOUTHERN IDAHO
  NORTHERN LINCOLN COUNTY IN SOUTHERN IDAHO

* UNTIL 650 PM MDT

* AT 600 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 4 MILES SOUTHWEST OF PICABO... MOVING SOUTH AT
  10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RICHFIELD BY 630 PM MDT

HAIL TO 1 INCH IN DIAMETER AND WIND GUSTS TO 45 MPH ARE LIKELY WITH
THIS STORM. THIS STORM WILL ALSO PRODUCE VERY HEAVY RAIN WITH UP TO
1.5 INCHES OF RAINFALL WITHIN AN HOURS TIME.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 2:30 PM MDT, 3 hours 31 minutes earlier.

Area forecast discussion, May 17, 2:30 PM MDT, 3 hours 31 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
230 PM MDT WED MAY 17 2000

ISOLD TO WDLY SCT SHOWERS INDICATED ON RADAR SHOULD CONTINUE TO MOVE
THROUGH THE FORECAST AREA IN THE WRAP AROUND SECTOR OF THE STORM IN
WY.  IT IS UNSTABLE ENOUGH TO CAUSE SOME TSRA ACTIVITY SO WILL KEEP
SOME ISOLD IN MOST ZONES TONIGHT.  ABUNDANT MOISTURE SHOULD HELP KEEP
TEMPS UP...SIMILAR TO LAST NIGHT.  THIS WILL GIVE A WARM START TO
TOMORROWS HIGHS SO EXPECT WARMER TEMPS THU.  MOISTURE DRIES OUT DURING
THE DAY BUT AIR REMAINS UNSTABLE...WHICH COULD ONCE AGAIN LEAD TO
SHOWERS...ESPECIALLY AS AFTERNOON HEATING KICKS IN.  NEXT U/L S/W
APPROACHES LATE FRI AFTN/FRI NIGHT...SPLITTING AS IT APPROACHES.  AT
THIS POINT WOULD NOT EXPECT MUCH FROM IT SO WILL GIVE SLIGHT CHANCES
ONLY TO OROGRAPHICALLY FAVORED ZONES IN THE NORTH.  DRIER AIR SHOULD
BRING MORE SIGNIFICANT WARM UP FROM THU TO FRI.

FOR THE 3 TO 5 DAY PERIOD...SPLITTING U/L FLOW CHANGES TO RIDGING
PATTERN DURING THE DAY SAT.  12Z AVN HINTS AT LAST SIG S/W MOVING
THROUGH ERN ID SAT 12Z AND AGREES SOMEWHAT WITH LAST NIGHTS MRF.  EURO
IS ALONE IN KEEPING MORE ENERGY IN THE SOUTHERN STREAM AND KEEPING A
NEARLY CLOSED LOW OVER SRN NV AND SWINGING THE NORTHERN BRANCH TROF
THROUGH IDAHO.  AT THIS TIME WILL STICK WITH MRF/UKMO/NOGAPS SOLUTION
AND INTRODUCE POPS OVER SRN MTS FOR SAT.  OTHER LOCATIONS AND PERIODS
SHOULD STAY DRY.

BYI 45/68/46/76 5300

.KSFX 88D...OPERATIONAL...VCP 21

.PIH...NONE

PIH EB 040/066 042/072 042 12530

JAM

Nearby

Severe Thunderstorm Warnings in Idaho, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.